Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 216, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 25, 1995, 6:16 PM CDT for Pratt County, Kansas. It was in force for 44 min.
The area
The counties it named.
The facts
- Issued
- Jul 25, 1995, 6:16 PM CDT (23:16 UTC)
- Expired
- Jul 25, 1995, 7:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Pratt County, KS
The radar
The Dodge City radar (KDDC), 109 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 223 J/kg
- Mixed-layer CIN
- -324 J/kg
- Mixed-layer LCL
- 2359 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 252321 RRA SVRDDC KSC151-260000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 616 PM CDT TUE JUL 25 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 700 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL KANSAS ...PRATT COUNTY AT 615 PM CDT...SPOTTERS INDICATE A SEVERE THUNDERSTORM 2 MILES WEST OF CULLISON MOVING SOUTHEAST AT 20 MPH. THIS STORM HAS PRODUCED WINDS UP TO 80 MPH. HEAVY AND SMALL HAIL IS POSSIBLE WITH THIS STORM. THIS STORM WILL BE JUST SOUTH OF PRATT BY 630. PERSON IN THE PATH OF THIS STORM SHOULD TAKE APPROPRIATE ACTION. A TORNADO WATCH IS FALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:15 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Jul 25, 3:15 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 313 PM CDT TUE JUL 25 1995 MAIN PROBLEM IS POPS TODAY/TONIGHT. WASN/T IMPRESSED BY NGM THIS MORNING AT H5/8/SFC. ETA INITIALIZED BETTER AT H5/8/SFC AS DID THE AVN INITIALIZE BETTER FOR SFC. DDC/S 88D SHOWS SEVERAL BOUNDRIES WITH THE MOST INTENSE BOUNDARY NORTH/SOUTH THRU DDC. THERE ARE TWO OTHER "LESSER" BOUNDARIES BUT THE ONE THRU DDC APPEARS MOST LIKELY TO FIRE OFF FIRST. THE 5M(V,A) SHOWS A 10 PLUS VORT MAX OVER DDC/S CWA. THE 7M(V,A) SHOWS A GOOD VORT MAX AREA OVER NEBRASKA WITH A LOBE EXTENDING INTO NORTH CENTRAL KANSAS. THE COMBINATION OF A VORT MAX SHOWN ON THE SAT IMAGERY...ESPECIALLY THE WATER VAPOUR LOOP...AND THE AFOREMENTIONED BOUNDRIES SUGGESTS THAT TRW WILL FIRE UP TO THE NORTH OF DDC. OFFICE CONCESUS IS THAT TRW WILL THEN PROPGATE EASTWARD. CONSIDERING DDC/S LI AND CAPE THEN AM PLUS THE AFTERNOON DESTABALIZATION...STRONG TO SEVERE IS QUITE LIKELY TONIGHT AND SEVERE CAN/T BE RULED OUT. MODELS SUGGEST THAT TRW WILL MOVE EASTWARD ON WEDNESDAY...RESULTING IN DRIER AND WARMER CONDITIONS OVER SOUTHWEST KANSAS. FAN LOOKS GOOD FOR PROGING DDC/S TEMPS AND BLEND OF MOS AND WARMING TREND LOOKS GOOD FOR OTHER FCST POINTS. BELL
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:25 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee | 50 min |
| Jul 25, 6:31 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Kiowa | 44 min |
| Jul 25, 6:38 PM CDT | Tornado Warning | DDC | Ford | 29 min |
| Jul 25, 6:38 PM CDT | Tornado Warning | DDC | Kiowa | 52 min |
| Jul 25, 6:55 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Pratt | 35 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.